MAUDE Adverse Event Report: EDWARDS LIFESCIENCES OPTISITE ARTERIAL CANNULA; CANNULA, CATHETER

EDWARDS LIFESCIENCES OPTISITE ARTERIAL CANNULA; CANNULA, CATHETER
Model Number OPTI16
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 additional manufacturer narrative (including h3 findings thus far): the device was returned for evaluation.Customer report of deformed wire was confirmed and exposed wire was found.A preliminary device history review was performed and no rework, deviations, or nonconformances were found to be associated with the respective work order.Per initial product evaluation, the customer report of wire deformation was confirmed.As received, one opti16 cannula with opened pouch packaging.Device was returned with visible traces of blood.Wire at the distal end of the cannula at the wire reinforcement section was bunched up together.In addition, a 1mm section of wire from the wire reinforcement of the cannula was found to be exposed from the cannula body 16mm from distal tip.Wire appeared to match the length of the groove.No other visual damage, contamination, or other abnormalities were found to the cannula or the introducer.Photo provided prior to evaluation was consistent with lab findings.The reported event is pending further investigation.A supplemental report will be submitted in a timely manner once the investigation has been completed or new information becomes available.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that deformation of the wire of an opti16 arterial perfusion cannula was observed at the proximal end before use.The issue was found just before inserting the cannula into the patient after opening the pouch.The device was exchanged with another opti16 cannula and was never used on the patient.No patient adverse event was reported.Per the reported information, this event occurred in a pediatric cardiovascular surgery case.There were no damages observed on the shelf box or the outer box.The pouch was completely sealed before opening.The device was stored horizontally on the shelf in the hospital storage with the room temperature kept around 20 degrees celsius.The device was returned for evaluation.The device was returned with a tube attaching near the wire deformation site as a marker.A photo of the wire deformation was taken by the sales rep.
 
Additional Manufacturer Narrative
G3/ g6/ h2/ h3 updated h6 investigation type/ findings/ conclusions updated.H11/ h3: the following are findings from additional evaluation and investigation.Per dhr review, no rework, deviation, or nc was found to be associated with this lot number.The supplier also confirmed the wires are bunched as stated in the original complaint [but] would pass [specification] regarding bunched wires for overlap/cross wire [.] regarding the exposed wire, the root cause is unknown.It appears material has been removed from in front of the wire causing the face and some of the top of the wire to become exposed.It is possible but unlikely this is manufacturing related.Based on the available information, the complaint of bunched wire has been confirmed, but has been found to be an acceptable cosmetic issue.A supplier nonconformance was not confirmed.In regards to the exposed wire observed, it is suspected that physical damage may have removed material from the body of the cannula.As there was a tactile assessment performed with a metal object during returned product evaluation, it is indeterminable whether the damage occurred during manufacturing or may have been caused during evaluation.No evidence of an internal edwards defect has been found.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
OPTISITE ARTERIAL CANNULA
Common Device Name
CANNULA, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8018424930
MDR Report Key22101658
Report Number2015691-2025-04218
Device Sequence Number20671618
Product Code DQR
UDI-Device Identifier00690103180558
UDI-Public(01)00690103180558(17)260427(11)230427(10)BSLC1682
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Model NumberOPTI16
Device Lot NumberBSLC1682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown